Accessibility navigation

Impedance eigenvalues in linear elasticity

Levitin, M., Monk, P. and Selgas, V. (2021) Impedance eigenvalues in linear elasticity. SIAM Journal on Applied Mathematics (SIAP), 81 (6). pp. 2433-2456. ISSN 0036-1399

Text - Accepted Version
· Please see our End User Agreement before downloading.


It is advisable to refer to the publisher's version if you intend to cite from this work. See Guidance on citing.

To link to this item DOI: 10.1137/21M1412955


This paper is devoted to studying impedance eigenvalues (that is, eigenvalues of a particular Dirichlet-to-Neumann map) for the time harmonic linear elastic wave problem, and their potential use as target-signatures for fluid-solid interaction problems. We first consider several possible families of eigenvalues of the elasticity problem, focusing on certain impedance eigenvalues that are an analogue of Steklov eigenvalues. We show that one of these families arises naturally in inverse scattering. We also analyse their approximation from far field measurements of the scattered pressure field in the fluid, and illustrate several alternative methods of approximation in the case of an isotropic elastic disk.

Item Type:Article
Divisions:Science > School of Mathematical, Physical and Computational Sciences > Department of Mathematics and Statistics
ID Code:100064
Uncontrolled Keywords:Fluid-solid interaction, inverse scattering, Dirichlet-to-Neumann map, linear elasticity, impedance eigenvalues
Publisher:Society for Industrial and Applied Mathematics


Downloads per month over past year

University Staff: Request a correction | Centaur Editors: Update this record

Page navigation